MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 CURVED JAW 35CM; ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Catalog Number NSLG2C35
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/22/2024.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what is the indication for the lap hysterectomy? what tissue were they were working on when device broke surgeons¿ experience with the device was excessive force was placed on the handle when the device was placed on the tissue? did they wait for the tissue to denature prior to advancing the i-beam? are there any pictures or copies of the x-rays available for ethicon engineering and medical review? are there any pictures of the top jaw of the device available for ethicon engineering and medical review? what is the patient's current status? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that, during laparoscopic hysterectomy, when the device was used to cut the vaginal wall in the direction of 9 o'clock, the device could not activate.The doctor checked, and it was found that the electrode and ptc were peeled off and stuck to vaginal wall.Unknown pieces were found in excavatio vesicouterina and removed.The device was removed bending ptc from the incision.In that time, the coming out electrode was pulled and come off from the device.After that, the procedure was completed without using the enseal.The incisions were closed, and the patient was awoken from anesthesia.After the procedure, x-rays were taken and showed that 3 pieces were left in the patient.The patient was under anesthesia again, and pieces were removed by laparoscopic procedure.All pieces shown by x-rays were removed, and x-rays were taken again, but no pieces were shown.The doctor was concerned about the effects of the pieces if they remained in the body.The doctor also thought that it was possible that the device had been already broken before using on vaginal wall because the pieces scattered in areas far from the vaginal wall.The procedure started at 9 o'clock, and removal procedure started at p.M.Two thirty.Gen11 was used.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/3/2024.D4 batch #: a9da58.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the device was received with the electrode and ceramic detached from the jaw and active rod as one piece returned.Upon visual inspection the bottom portion of the i blade out of the lower jaw channel; the lower jaw channel was damaged and the ptc damaged.The ceramic was partially detached and not all the pieces were returned.The device was tested on the generator, this resulted in the ¿close jaws on tissue and reactivate¿ alert screen, this is advising the generator cannot deliver energy.Then the "replace instrument" screen would be displayed after receiving the "close jaws on tissue and reactivate" message three times.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.As described in the ifu: do not use excessive force on the closing handle to close the jaws; grasp only as much tissue as will fit between the jaws where the current will pass.Greater amounts of tissue require more closing handle force.Excessive force could damage the device.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.There is insufficient evidence related to what caused the damage to the device.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/12/2024.Additional information was requested and the following was obtained: what is the indication for the lap hysterectomy? unk.What tissue were they were working on when device broke surgeons¿ experience with the device : vaginal wall.Was excessive force was placed on the handle when the device was placed on the tissue? unk.Did they wait for the tissue to denature prior to advancing the i-beam? unk.Are there any pictures or copies of the x-rays available for ethicon engineering and medical review? no.Are there any pictures of the top jaw of the device available for ethicon engineering and medical review? no.What is the patient's current status? unk.

Brand Name
ENSEAL G2 CURVED JAW 35CM
Common Device Name
ELECTROSURGICAL CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19369784
Report Number3005075853-2024-03782
Device Sequence Number7724612
Product Code GEI
UDI-Device Identifier10705036014140
UDI-Public10705036014140
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNSLG2C35
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer05/16/2024
06/05/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/03/2024
06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown